MAUDE Adverse Event Report: ALPHATEC SPINE INC ZODIAC LUMBAR SPINAL FIXATION SYSTEM; PEDICLE SCREW SPINAL SYSTEM

ALPHATEC SPINE INC ZODIAC LUMBAR SPINAL FIXATION SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number 62055-45
Health Effect - Clinical Codes Pain (1994); Numbness (2415)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records found no manufacturing, processing or design related irregularities.The implants were found to be properly manufactured and released in accordance with the device master record.An evaluation is not possible at this time.The fractured screws have not yet been removed from the patient.
 
Event or Problem Description
One year and 4 months after the initial surgery, post-op x-rays found that both l5 screws (right/left) had fractured & broke.The patient is reported to have lower limbs numbness and low back pain.Revision surgery schedule for early (b)(6).(b)(6) 2019: initial surgery was conducted.Plif (zodiac degenerative fixation system and another manufacturer's spacer).

Brand Name
ZODIAC LUMBAR SPINAL FIXATION SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key10861726
Report Number2027467-2020-00048
Device Sequence Number11096667
Product Code KWP
UDI-Device Identifier00844856002944
UDI-Public(01)00844856002944(10)712338
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033090
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62055-45
Device Catalogue Number62055-45
Device Lot Number712338
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2020
Initial Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR